Alert archive / New York / Flash Flood Warnings in 1999
Flash Flood Warning 37, NWS New York, NY
NWS New York, NY issued this flash flood warning at Aug 26, 1999, 9:27 AM EDT for Bronx County, Westchester County, New York; Greater Bridgeport Planning Region, Connecticut. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 26, 1999, 9:27 AM EDT (13:27 UTC)
- Expired
- Aug 26, 1999, 11:30 AM EDT
- In force
- 2 hr
- Issued by
- NWS New York, NY
- Area
- Whole counties
Counties Greater Bridgeport Planning Region, CT, Bronx County, NY, Westchester County, NY
The radar
The Brookhaven radar (KOKX), 69 km from the middle of the area, began a volume at 13:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 1.5 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 345 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 466 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 213 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KNYC 261330 FFWNYC CTC001-NYC005-119-261530- BULLETIN - EAS ACTIVATION/IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE NEW YORK NY 927 AM EDT THU AUG 26 1999 THE NATIONAL WEATHER SERVICE IN NEW YORK HAS ISSUED A * FLOOD WARNING FOR URBAN AREAS AND SMALL STREAMS FOR... WESTCHESTER COUNTY IN SOUTHEASTERN NEW YORK... BRONX COUNTY IN SOUTHEASTERN NEW YORK... SOUTHWESTERN FAIRFIELD COUNTY IN SOUTHWESTERN CONNECTICUT... * UNTIL 1130 AM EDT... * AT 925 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE HEAVY RAINS ACROSS NEW YORK CITY MOVING TO THE NORTHEAST. RADAR ESTIMATES OF 2 TO 3 INCHES ALONG WITH A HISTORY OF FLOODING OF POOR DRAINGAGE AREAS HAVE OCCURRED THIS MORNING ACROSS NEW YORK CITY. LOOK FOR THIS RAIN TO FINALLY MOVE TO THE NORTHEAST AS THE MORNING PROGRESSES. * IF YOU LIVE NEAR A STREAM AND EXPERIENCE RISING WATER LEVELS... MOVE TO HIGHER GROUND IMMEDIATELY. DO NOT DRIVE YOUR AUTOMO4BILE THROUGH FLOODED ROADWAYS. .END/PW/GM
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 3:30 AM EDT, 5 hours 57 minutes earlier.
Area forecast discussion, Aug 26, 3:30 AM EDT, 5 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 330 AM EDT THU AUG 26 1999 WMFNT S OF FA MOVG SLOLY NWD. WL MOST LIKELY STALL AND UNDERGO FRONTOLYSIS S OF LI. WL REMAIN CLDY AND RNY THRU PD. STLT SHOWG TRIPLE PT OFF DELMARVA...DONT KNOW ATTM IF IT MOV OVR US...BUT ETA SHOWG IT IS POSSIBLE. THUS WL KEEP MENTION OF TSTMS TDY. THINKG PRIMARILY LO CLDS AND PDS OF LGT RN/DRZL...THRU FRI ALTHO TSTMS WL RMN A POSSIBILITY. NO PROBLMS ON MARINE XCPT FOR LO VSBYS DUE TO RN AND FOG...ESP DURG THE NGT TIME HRS. NO MAJOR CHGS PLANND PENDG A REVU OF NEW MRF. WRKZFP IN AWIPS/AFOS. .NYC/OKX...NONE. WOOLDRIDGE
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 1:29 PM EDT | Flash Flood Warning | OKX | Suffolk | 116 min |
| Aug 26, 3:42 PM EDT | Flash Flood Warning | OKX | Suffolk | 118 min |
| Aug 26, 3:42 PM EDT | Flash Flood Warning | OKX | Southeastern Connecticut Planning Region | 118 min |
Nearby
Flash Flood Warnings in New York, 1999Flash Flood Warnings in Connecticut, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.